Alert archive / Nebraska / River Flood Advisories in 2021

River Flood Advisory 4, NWS North Platte, NE

August 20, 2021Hayes County, Nebraska

NWS North Platte, NE issued this river flood advisory at Aug 20, 2021, 10:35 AM CDT for Hayes County, Nebraska. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Aug 20, 2021, 10:35 AM CDT (15:35 UTC)
Expired
Aug 20, 2021, 8:28 PM CDT
In force
10 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Hayes County, NE

The radar

The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stinking Water Creek at Palisade (PASN1).

Action stage
7.5 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06835000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

264 
WGUS83 KLBF 201535
FLSLBF

Flood Advisory
National Weather Service North Platte NE
1035 AM CDT Fri Aug 20 2021

...The National Weather Service in North Platte has issued a Flood 
Advisory for the following rivers in Nebraska...

  Stinking Water Creek near Palisade 2NW affecting Hayes County.

For the Stinking Water Creek...including Palisade 2NW...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the advisory area, remain alert to possible flooding 
or the possibility of the advisory being upgraded to a warning.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1045 PM CDT.

&&


NEC085-210345-
/O.NEW.KLBF.FL.Y.0004.210820T1535Z-210823T0000Z/
/PASN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1035 AM CDT Fri Aug 20 2021

The National Weather Service in North Platte has issued a

* Flood Advisory for
  the Stinking Water Creek near Palisade 2NW.
* From this morning to Sunday evening.
* At 10:15 AM CDT Friday the stage was 2.1 feet.
* Action stage is 7.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to a crest of 9.5 feet 
  tomorrow morning.
* Impact...At 10.0 feet, Flood Stage. Agricultural land along the 
  creek floods.

&&


  Fld   Observed           Forecasts (1 pm CDT)
Location            Stg   Stg   Day/Time     Sat   Sun   Mon

Stinking Water Creek
Palisade 2NW        10.0  2.1   Fri 10 am CD 8.0   5.5   4.1





&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113

$$

Roberg
2 follow-up statements
827 
WGUS83 KLBF 202051
FLSLBF

Flood Advisory
National Weather Service North Platte NE
351 PM CDT Fri Aug 20 2021

...The Flood Advisory continues for the following rivers in 
Nebraska...

  Stinking Water Creek near Palisade 2NW affecting Hayes County.

For the Stinking Water Creek...including Palisade 2NW...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

If you are in the advisory area, remain alert to possible flooding 
or the possibility of the advisory being upgraded to a warning.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 400 AM CDT.

&&


NEC085-210900-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-210823T0000Z/
/PASN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
351 PM CDT Fri Aug 20 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Stinking Water Creek near Palisade 2NW.
* Until Sunday evening.
* At 3:15 PM CDT Friday the stage was 2.2 feet.
* Action stage is 7.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to a crest of 7.5 feet 
  early tomorrow afternoon.
* Impact...At 10.0 feet, Flood Stage. Agricultural land along the 
  creek floods.

&&


  Fld   Observed           Forecasts (1 pm CDT)
Location            Stg   Stg   Day/Time     Sat   Sun   Mon

Stinking Water Creek
Palisade 2NW        10.0  2.2   Fri 3 pm CDT 7.5   5.5   4.3





&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113

$$

Roberg
091 
WGUS83 KLBF 210128
FLSLBF

Flood Advisory
National Weather Service North Platte NE
828 PM CDT Fri Aug 20 2021

...The Flood Advisory is cancelled for the following rivers in 
Nebraska...

  Stinking Water Creek near Palisade 2NW affecting Hayes County.

NEC085-210230-
/O.CAN.KLBF.FL.Y.0004.000000T0000Z-210821T0128Z/
/PASN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 PM CDT Fri Aug 20 2021

...The Flood Advisory for the Stinking Water Creek near Palisade 2NW 
has been cancelled...

The Flood Advisory is cancelled for
  the Stinking Water Creek near Palisade 2NW.
* At 3:15 PM CDT Friday the stage was 2.2 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is now expected to remain well below flood 
  stage and the warning has been cancelled.

&&


  Fld   Observed           Forecasts (7 pm CDT)
Location            Stg   Stg   Day/Time     Sat   Sun   Mon

Stinking Water Creek
Palisade 2NW        10.0  2.2   Fri 3 pm CDT 4.7   4.8   3.6





&&

LAT...LON 4049 10134 4052 10135 4037 10109 4036 10110
      4036 10113

$$

Taylor

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Aug 20, 6:46 AM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 20, 6:46 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
646 AM CDT Fri Aug 20 2021

.SHORT TERM...(Today through Saturday)
Issued at 401 AM CDT Fri Aug 20 2021

The surface front has pushed south down to around the KS border
but it then bends back northward and still lingers across the far
eastern part of the area mainly across Holt, Garfield, and Wheeler
counties. With much of the flow parallel to the front it will not
be in a big hurry to clear the area so it will still be around to
serve as a focus for convection through this morning. Elevated
instability is still sufficient to support some hail cores with
enough effective shear to organize updrafts for an occasional
severe threat through early this morning near the lingering
surface frontal boundary. The axis of the sharp upper trof will
cross Nebraska later this morning, ending any lingering showers
and thunderstorms and booting the front off to our east by the
afternoon with any additional storms firing well to our east. High
pressure with ridging aloft will bring quiet and cooler weather
to Nebraska for Saturday.

.LONG TERM...(Saturday night through Thursday)
Issued at 401 AM CDT Fri Aug 20 2021

The pattern will remain active into next week with low amplitude
ridging in a progressive flow regime allowing a steady stream of
short waves to ripple through the flow. This will give us warmer
temperatures along with a chance of showers and thunderstorms
just about each day next week.

Sunday looks to offer an opportunity for strong to severe storms as
another cold front moves across the high plains. Ensemble median values
indicate modest instability by Sunday afternoon with an energized low
level wind field creating favorable shear profiles with adequately
curved hodographs. Effective shear vectors have a favorable orientation
to the frontal boundary to support a more discrete mode of
convection and steep low level lapse rates will support
accelerating downdrafts. The best parameter space appears to set
up a bit to our east but will have to pay close attention to
evolution of details heading into the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 639 AM CDT Fri Aug 20 2021

MVFR conditions could be seen this morning as scattered showers
and thunderstorms will be possible across western Nebraska moving
north northeastward through southwest, north central and central
Nebraska. Showers and thunderstorms are expected to move out of
the area by this afternoon. VFR conditions should prevail the
remainder of the forecast period. Winds will shift to the west
northwest this afternoon and become breezy with gust up to 25 kts,
with winds become light mid evening around 5 to 10 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Gomez
Hazardous weather outlook, Aug 20, 4:39 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
439 AM CDT Fri Aug 20 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-210945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
439 AM CDT Fri Aug 20 2021 /339 AM MDT Fri Aug 20 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Lingering showers and thunderstorms are possible this morning
with moderate to heavy rainfall possible. Thunderstorms are
expected to move out of the area by afternoon.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Scattered storms are possible Sunday across north central into
central Nebraska, some storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

More information can be found on our website at
www.weather.gov/northplatte

In the hours before

Local storm report, Aug 20, 8:38 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NW EUSTIS             40.68N 100.06W
08/20/2021  M1.51 INCH       FRONTIER           NE   CO-OP OBSERVER

            24 HOUR STORM TOTAL.

&&

ESNCLR
Local storm report, Aug 20, 8:39 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       MADRID                  40.85N 101.54W
08/20/2021  M2.71 INCH       PERKINS            NE   CO-OP OBSERVER

            24 HOUR STORM TOTAL.

&&

ESNCLR
Local storm report, Aug 20, 8:40 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       KINGSLEY DAM            41.21N 101.66W
08/20/2021  M4.41 INCH       KEITH              NE   CO-OP OBSERVER

            24 HOUR STORM TOTAL.

&&

ESNCLR
Local storm report, Aug 20, 8:41 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       IMPERIAL                40.52N 101.64W
08/20/2021  M4.50 INCH       CHASE              NE   CO-OP OBSERVER

            24 HOUR STORM TOTAL.

&&

ESNCLR
Local storm report, Aug 20, 8:42 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       STAPLETON               41.48N 100.51W
08/20/2021  E1.31 INCH       LOGAN              NE   PUBLIC

            CWOP 24 HOUR STORM TOTAL.

&&

ESNCLR
Local storm report, Aug 20, 8:43 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 AM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       CRESCENT LAKE NWR       41.74N 102.41W
08/20/2021  E0.91 INCH       GARDEN             NE   PUBLIC

            RAWS 24 HOUR STORM TOTAL

&&

ESNCLR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:02 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Perkins43 min
Aug 19, 7:13 PM CDTFlash Flood WarningLBFKeith3 hr
Aug 19, 7:32 PM CDTSevere Thunderstorm WarningLBFChase, Perkins43 min
Aug 19, 7:42 PM CDTSevere Thunderstorm WarningLBFChase, Perkins48 min
Aug 19, 7:50 PM CDTAreal Flood AdvisoryLBFArthur2 hr
Aug 19, 7:59 PM CDTAreal Flood AdvisoryLBFChase, Perkins2 hr
Aug 19, 8:13 PM CDTAreal Flood WarningLBFChase, Perkins24 hr
Aug 19, 8:39 PM CDTAreal Flood AdvisoryLBFKeith, Lincoln, Perkins3 hr
Aug 19, 8:42 PM CDTSpecial Weather StatementLBFPerkins48 min
Aug 19, 9:14 PM CDTSpecial Weather StatementLBFChase46 min
Aug 19, 9:17 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes, Lincoln, Perkins43 min
Aug 19, 9:28 PM CDTSpecial Weather StatementLBFLincoln47 min
Aug 19, 9:40 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Frontier, Hayes, Lincoln, Perkins50 min
Aug 19, 9:51 PM CDTAreal Flood AdvisoryLBFCuster, Keith, Lincoln4 hr
Aug 19, 9:56 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Aug 19, 10:34 PM CDTSpecial Weather StatementLBFFrontier, Hayes41 min
Aug 19, 10:41 PM CDTSpecial Weather StatementLBFDawson49 min
Aug 19, 11:22 PM CDTSpecial Weather StatementLBFCuster38 min
Aug 19, 11:28 PM CDTSpecial Weather StatementLBFFrontier47 min
Aug 19, 11:32 PM CDTSpecial Weather StatementLBFChase43 min
Aug 20, 12:15 AM CDTSpecial Weather StatementLBFChase45 min
Aug 20, 12:58 AM CDTSpecial Weather StatementLBFHayes47 min
Aug 20, 1:39 AM CDTAreal Flood WarningLBFChase, Hayes19 hr
Aug 20, 1:50 AM CDTAreal Flood AdvisoryLBFLincoln2 hr
Aug 20, 1:56 AM CDTSpecial Weather StatementLBFLincoln49 min
Aug 20, 3:12 AM CDTSpecial Weather StatementLBFCuster48 min
Aug 20, 2:40 PM CDTRiver Flood AdvisoryLBFLincoln24 hr

Nearby

River Flood Advisories in Nebraska, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.